Alert archive / Massachusetts / Special Marine Warnings in 2003

Special Marine Warning 13, NWS Boston/Norton, MA

July 18, 2003

NWS Boston/Norton, MA issued this special marine warning at Jul 18, 2003, 2:12 PM EDT. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2003, 2:12 PM EDT (18:12 UTC)
Expired
Jul 18, 2003, 3:15 PM EDT
In force
63 min
Issued by
NWS Boston/Norton, MA
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at Jul 18, 11:05 AM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 18, 11:05 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1105 AM EDT FRI JUL 18 2003

.NEAR AND SHORT TERM (THIS AFTN INTO TNGT)...
PLANNING TO UPDATE FCST TO BUMP UP POPS THIS AFTN AND ADJ TMPS
SLGTLY BASED UPON CURRENT READINGS.

PCPN BEGINNING TO SPREAD INTO WRN ZNS ATTM.  12Z ETA/RUC BOTH INDCT
THIS FIRST BATCH OF SHWRS/ISOLD TSTMS WL WEAKEN AS IT HEADS E ACRS
FA THIS AFTN...THEN ANOTHER ROUND OF SHWRS/SCTD TSTMS XPCTD TO DVLP
MID-LATE AFTN AS FNT PUSHES CLOSER TO SRN NEW ENG.  MSAS ANALYS
SHOWS BEST MOISTR CONV BCMG FOCUSED FM CT VLY DOWN TO LONG ISL...
AND SAT LOOP IS SHOWING BRKS DVLPG IN MID LVL CLOUD COVER THRUT
MUCH OF WRN AND CNTRL ZNS.  WHILE ETA INSTABY IS PRBLY OVERDONE WITH
ITS SBLIS DOWN TO -7 LATER THIS AFTN WITH CAPES IN 1500-2000 J/KG
RANGE THRUT MUCH OF FA...MDLS PRBLY HAVE THE RIGHT CLUE THAT THIS
INITIAL ACTVTY WL SHOW A WEAKENING TREND AS IT WORKS INTO MORE
STABLE AIR LOCATED OVER ERN PART OF FA...THEN ADDTL ACTVTY WL RE-
FIRE AS SOME HTG AND UVV FOCUSED AHEAD OF FNT COMES TOGETHER LATER
THIS AFTN.

SVR POTL LIMITED BY LACK OF SIG INSTABY AND UPPER SUPPORT...AND WE
AGREE WITH SPC ON KEEPING SVR THREAT WELL S FA THIS AFTN.  STORMS
THAT DVLP WL HAVE POTL FOR BRIEFLY HVY RAIN GIVEN PWS ARND 1.5 AS
WELL AS GUSTY WINDS...THO DOWNDRAFT POTL IS LIMITED GIVEN PROGGED
30-35KT MID LVL WND.

MAY NEED TO XTND MNTN OF PCPN TNGT INTO SAT AS ETA CONTS TO HINT AS
CNVTCV DVLPMNT TO OUR S...WHICH ATTEMPTS TO RIDE UP COAST LATER TNGT
AND SAT MRNG AS UPR FLO BACKS IN REPONSE TO UPR TROF OVR ERN GRTLKS.
WL DECIDE ON THAT AFT FULL REVIEW OF 12Z MDLS.  THIS FNT IS ALSO
FCST TO HANG UP NEAR S COAST AND EVENTUALLY DSIPT...BUT MAY BE ABLE
TO FIRE UP SOME DIURNAL CNVTCN BEFORE DOING SO.

NO SIG CHGS MADE ON MARINE FCST.

.LONG TERM (SAT NGT THRU FRI)...
TO FOLLOW THIS AFTN.

.BOX...
CT...NONE.
MA...NONE.
RI...NONE.
NH...NONE.
MARINE...NONE.

BOX FCST TEAM:
NEAR TERM...WS
SHORT TERM...JWD
LONG TERM...BELK
Hazardous weather outlook, Jul 18, 5:40 AM EDT, 8 hours 32 minutes before
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-190930-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
540 AM EDT FRI JUL 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NEW HAMPSHIRE...
MASSACHUSETTS EAST OF BERKSHIRE COUNTY...NORTHEAST CONNECTICUT AND
RHODE ISLAND.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS MORNING
ACROSS WESTERN NEW ENGLAND...THEN SPREAD EASTWARD INTO THE REMAINDER
OF SOUTHERN NEW ENGLAND THIS AFTERNOON AND TONIGHT. THUNDERSTORMS
HAVE THE POTENTIAL TO BRING LOCALLY HEAVY DOWNPOURS AND FREQUENT
LIGHTNING. MINOR FLOODING IS POSSIBLE IN POOR DRAINAGE AREAS.

IN ADDITION THE STORM PREDICTION CENTER HAS PLACED WASHINGTON
AND NEWPORT COUNTIES OF RHODE ISLAND IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS TODAY. AN ISOLATED THUNDERSTORM COULD BRING WIND GUSTS
TO 35 KT AND SOME SMALL HAIL.  THE BEST CHANCE WOULD BE FROM
CONNECTICUT THROUGH SOUTHERN RHODE ISLAND AND INTO THE ADJACENT
COASTAL WATERS BETWEEN 3 PM AND 8 PM.

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME DURING THE NEXT
48 HOURS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

FOR WATCH/WARNING/ADVISORY THRESHOLDS, PLEASE REFER TO THE FOLLOWING
LINK (ALL LOWER CASE):
HTTP://WWW.ERH.NOAA.GOV/ER/BOX/WARNINGCRITERIA.SHTML .

STRAUSS

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 2:12 PM EDTSpecial Marine WarningBOX21 hr
Jul 18, 2:12 PM EDTSpecial Marine WarningBOX21 hr
Jul 18, 2:12 PM EDTSpecial Marine WarningBOX63 min
Jul 18, 1:05 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region25 min

Nearby

Special Marine Warnings in Massachusetts, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.